fb pixel
Search
Close this search box.
Search
Close this search box.

Roxycontin Overdose

Table of Contents

Roxycontin is the name sometimes mistakenly used to refer to OxyContin, a prescription medication containing oxycodone. OxyContin is a narcotic pain reliever that can be useful in treating many conditions but also has the ability to cause problems such as tolerance, addiction, withdrawal and overdose. The medication’s label carries information on safe use, special risks, warnings and precautions, carefully spelled out to prevent patients from having adverse reactions.
Opiate overdoses are almost always accidental, but some can be intentional. Oxycodone depresses the central nervous system, which makes it especially dangerous when mixed with some substances or when taken in high doses. Additionally, these analgesics have sedative properties and respiration slows during an opiate overdose, possibly resulting in coma or death.

Signs of Opiate Overdose and Who May Be at Risk

Patients who suspect they may be overdosing should seek emergency medical help immediately. For example, signs to watch for include:

  • Extreme confusion
  • Pinpoint pupils (small pupils)
  • Extreme fatigue
  • Excessive sweating
  • Severe headache
  • Nausea
  • Hypoxemia – Respiratory depression:
    • Normal breathing frequency (BF) by age
      • 18-26 breaths per minute 6-12 Years
      • 12-20 breaths per minute 12-17 Years
      • 12–20 breaths per minute Adults Over 18
  • Hypotension – Falling blood pressure and heart rate
    • 120/80 is normal blood pressure
  • Convulsions
  • Circulatory collapse
  • Stupor and coma.
  • Hypothermia

Some people may be more susceptible to an opiate overdose. For instance, drug abusers, the elderly and patients who may not be tolerant to opiates at all when they begin therapy. People taking Roxycontin (OxyContin) or roxycodone should follow the prescribing doctor’s directions. Moreover, altering a pill or tablet in any way can lead to overdose. This means breaking, chewing or crushing the medication in order to ingest orally, inhale or inject it. This can cause a large amount of the medication to rush the system. Taking too much of the drug can also lead to overdose, although the specific amount needed to cause this varies from person to person.
Furthermore, mixing opiates with alcohol can be dangerous. Other substances that pose a danger include tranquilizers, hypnotics, muscle relaxers, sleeping pills and other narcotics. Treatments for an opiate overdose may include the administration of activated charcoal to absorb the drug in the system.

Waismann Method’s Opiate Detox Takes Less Than Two Hours

Patients on opiate therapy can overdose, just as can those who abuse or misuse their medication. A problem with “Roxycontin” can develop with regular use over a period of time. Proper medical detox is needed to rid the body of opiate addiction. Waismann Method of southern California is well known for its rapid opiate detox that wipes out a patient’s physical need for opiates. We use intravenous medication to cleanse the drugs from patients’ opiate receptors. In less than two hours, patients awaken from sedation and are free of this physical dependence. The procedure accelerates the withdrawal phase which allows symptoms to develop and pass while patients are sedated. Upon awakening, they don’t have conscious awareness they went through withdrawal.
Furthermore, we offer transitional recovery care at our Domus Retreat, post-detox. Our exclusive, licensed recovery center provides around-the-clock support to help guests begin an opioid-free life. We provide access to individual counseling and holistic services including massage, yoga, and Thai Chi. However, unlike rehabs, we never force guests to engage in activities, chores or group therapy. All treatments are individualized based on each person’s physical and emotional needs.

More To Explore

The Impact of Opioids on Dental Health

Opioids serve as potent pain relievers in medical settings, but their recreational use presents serious risks, including a variety of dental health problems. Whether prescribed for pain management or...

The Hidden Dangers of Mixing Benzodiazepines and Opiates

In today’s fast-paced world, the conversation around prescription medication misuse, particularly the mixing of benzodiazepines (benzos) and opiates, has become more crucial than ever. While some individuals may question,...